MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-351
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to pain, stiffness, resorption and loosening.Surgeon suspects the cause as: "i think her body is reacting to and rejecting the bone cement.An allergy has to be considered." cement was removed and the stem and head revised.There are no allegations against the revised head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding loosening involving an exeter stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: a patient had increasing pain and disfunction approximately 3 years after a cemented hybrid tha with an exeter stem and trident psl cup.An mri showed bone resorption and loosening of the stem.A revision surgery was proposed.More subtle but similar finding were noted on the right.A revision was felt to be likely on the right as well.The surgeon hypothesized that the patient may be reacting to the cement, per perhaps have an allergy.Event confirmation: a left hip revision surgery event cannot be confirmed.Bone loss and likely loosening around a 3 year old left hip exeter stem can be confirmed.Allergy or adverse reaction to bone cement cannot be confirmed.Mri changes only can be confirmed on the right side.Root cause: a root cause cannot be ascertained from the records provided for review.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: : a patient had increasing pain and disfunction approximately 3 years after a cemented hybrid tha with an exeter stem and trident psl cup.An mri showed bone resorption and loosening of the stem.A revision surgery was proposed.More subtle but similar finding were noted on the right.A revision was felt to be likely on the right as well.The surgeon hypothesized that the patient may be reacting to the cement per perhaps have an allergy.Event confirmation: a left hip revision surgery event cannot be confirmed.Bone loss and likely loosening around a 3 year old left hip exeter stem can be confirmed.Allergy or adverse reaction to bone cement cannot be confirmed.Mri changes only can be confirmed on the right side.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 35.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16433968
Report Number0002249697-2023-00185
Device Sequence Number15285260
Product Code LPH
UDI-Device Identifier04546540153234
UDI-Public04546540153234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number0580-1-351
Device Catalogue Number0580-1-351
Device Lot NumberG7720564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight68 KG